Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2010, 7:19 AM CDT for Kinney County, Maverick County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2010, 7:19 AM CDT (12:19 UTC)
- Expired
- Jun 28, 2010, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922
WGUS54 KEWX 281219
FFWEWX
TXC271-323-281515-
/O.NEW.KEWX.FF.W.0047.100628T1219Z-100628T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 AM CDT MON JUN 28 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KINNEY COUNTY...
MAVERICK COUNTY...
* UNTIL 1015 AM CDT.
* AT 709 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER NORTHERN MAVERICK
AND SOUTHERN KINNEY COUNTIES.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
ELM CREEK ABOVE EAGLE PASS WILL BE ESPECIALLY PRONE TO RISES AND
FLASH FLOODING AS 2 TO 4 INCHES HAVE FALLEN IN THE ELM CREEK
DRAINAGE AREA WITH ADDITIONAL RAINFALL OF 1 TO 2 INCHES EXPECTED
OVER THE NEXT COUPLE HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2915 10061 2917 10054 2908 10037 2890 10037
2890 10048 2899 10060
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 5:58 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 28, 5:58 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 AM CDT MON JUN 28 2010 .AVIATION... TROPICAL MOISTURE ACROSS S CENTRAL TX AND THE HILL COUNTRY TODAY WILL RESULT IN SCT-NUMEROUS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS. MVFR CIGS PREVAILING THIS MORNING AND AGAIN LATE TONIGHT...BUT LIFTING TO VFR THIS AFTERNOON...EXCEPT CONTINUING IFR/MVFR IN THE STORMS. A LIGHT TO MODERATE SE-E LOW LEVEL FLOW WILL PERSIST. && .PREV DISCUSSION... /ISSUED 515 AM CDT MON JUN 28 2010/ DISCUSSION... A DEVELOPING HEAVY RAINFALL EVENT HAS BEGUN OVER THE WESTERN PART OF THE FORECAST AREA...PROMPTING AN EARLY MORNING FFA ISSUANCE. A BROAD MID-LEVEL ROTATION HAS DEVELOPED OVER MUCH OF TEXAS...MAINLY THE NW HALF. MUCH OF THE PAST MODEL PROJECTIONS HAD MOST OF THE HEAVY RAIN AFFECTING WEST CENTRAL TEXAS WITH ONLY ISOLATED HEAVY RAIN AREAS EXTENDING EAST INTO OUR AREA. THE EARLY MORNING CONVECTION THAT SPUN UP AROUND BRACKETTVILLE HAS SHIFTED SOME OF THE FOCUS EAST. THE BROAD PATTERN IS ENHANCED BY A AN UPPER LOW OVER THE SONORAN DESERT WHICH HAS FURTHER DESTABILIZED CONDITIONS BY TRANSPORTING A PACIFIC TROPICAL PLUME INTO THE AREA. WITH A BROAD AREA OF INSTABILITY AN MOISTURE POOLED OVER WESTERN AND CENTRAL TEXAS...THE FIRST FFA IS A BIT CONSERVATIVE...ENDING AT MIDNIGHT AND FOCUSED WELL WEST OF THE I-35 CORRIDOR. HOWEVER...IT IS LIKELY SOME AREAS OF HEAVY RAIN COULD EXPAND FARTHER EAST AND PROLONG INTO TUESDAY. A SHARP RIDGE AXIS ALSO SITS OVER CENTRAL TX AND SHOULD LIMIT THE EASTWARD PROGRESSION OF THE HEAVY RAIN FOCUS. ANOTHER REASON NOT TO PUSH THE WATCH FARTHER EAST AND INTO LATER PERIODS IS THE DEVELOPING CONCERN OVER THE GULF. THE TPC INDICATES A FAIRLY AGRESSIVE STRENGTHENING OF ALEX...AT LEAST BY JUNE STANDARDS. THIS RAPID STRENGTHENING COULD ENHANCE A DRIER E/NE WIND AND SHIFT THE CONVECTIVE FOCUS BACK TO THE NW BY TUESDAY. BEYOND TUESDAY...AN UNCERTAIN AND UNSTABLE FORECAST IS DEPICTED FOR THIS MORINGS PACKAGE WITH THE TPC PROJECTED TRACK OF ALEX SHIFTING EVER CLOSER TO A BROWNSVILLE LANDFALL WITH EACH UPDATE. A SIGNIFICANT PORTION OF MODEL SOLUTIONS...INCLUDING THE GFS MAINTAIN A TRACK DRAGGING NORTH INTO CENTRAL TEXAS. THUS MUCH OF THE FORECAST THIS MORNING IS IN A BLEND TOWARD THE TPC SOLUTION WITH A LATE WEEK BLEND OF THE GFS FORECAST. THIS WOULD IMPLY A COOLER AND WETTER SOLUTION THAN WHAT WOULD HAPPEN IF THE TPC TRACK VERIFIES AT ITS CURRENT POSITION. GIVEN THE POTENTIAL MAJOR FLOODING IMPACTS THAT COULD EVOLVE IF THE FORECAST TRACK CONTINUES TO SHIFT NORTHWARD...A TIP TOWARD THE WETTER AND COOLER GFS IS WARRANTED. POPS BASED PURELY ON THE TPC FORECAST WILL MOST LIKELY BE SIMILAR WITH MUCH OF SOUTH CENTRAL GETTING A GOOD SHOT OF RAIN THURSDAY NIGHT INTO FRIDAY...BUT THE HEAVY RAIN MENTION IN OUR FORECAST COVERS A BROADER SCOPE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 95 75 94 76 92 / 30 50 40 20 40 AUSTIN BERGSTROM INTL AIRPORT 95 74 93 76 91 / 30 40 40 20 40 NEW BRAUNFELS MUNI AIRPORT 95 75 94 76 92 / 30 40 40 20 40 BURNET MUNI AIRPORT 90 72 88 72 91 / 50 60 50 20 30 DEL RIO INTL AIRPORT 92 73 92 74 93 / 40 50 40 30 20 GEORGETOWN MUNI AIRPORT 94 74 92 73 91 / 40 50 40 20 30 HONDO MUNI AIRPORT 93 74 93 75 93 / 30 60 40 20 30 SAN MARCOS MUNI AIRPORT 95 75 94 75 91 / 30 40 40 20 40 LA GRANGE - FAYETTE REGIONAL 95 76 94 76 91 / 30 30 30 20 40 SAN ANTONIO INTL AIRPORT 95 76 94 76 92 / 30 50 40 20 40 STINSON MUNI AIRPORT 96 77 95 77 93 / 30 40 30 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...EDWARDS...GILLESPIE...KENDALL...KERR...KINNEY...LLANO... MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE. && 01/18
Hazardous weather outlook, Jun 28, 4:58 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 458 AM CDT MON JUN 28 2010 TXZ171>173-183>194-202>209-217>225-228-291000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 458 AM CDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IN EFFECT FOR MUCH OF THE HILL COUNTRY...EDWARDS PLATEAU AND RIO GRANDE PLAINS THROUGH MIDNIGHT TONIGHT. A COMBINATION OF TROPICAL MOISTURE FROM THE PACIFIC AND GULF MOISTURE...INTERACTING WITH A WEAK FRONTAL SYSTEM TO THE NORTH WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THE WATCH AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TROPICAL STORM ALEX IS FORECAST TO BECOME A HURRICANE IN THE WESTERN GULF OF MEXICO AND MOVE INLAND SOUTH OF BROWNSVILLE AT THIS TIME. IF ALEX MOVES INLAND FURTHER NORTH ALONG THE TEXAS COAST...THREATS ASSOCIATED WITH LAND FALLING HURRICANES MAY AFFECT PORTIONS OF SOUTH CENTRAL TEXAS LATE THURSDAY INTO FRIDAY AND SATURDAY. IN PARTICULAR...THE THREAT OF INLAND FLOODING DUE TO EXCESSIVE RAINFALL WOULD BE ON THE INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:53 AM CDT | Areal Flood Advisory | EWX | Kinney | 2 hr |
| Jun 28, 4:23 AM CDT | Flash Flood Watch | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Edwards and 13 more | 19 hr |
| Jun 28, 4:44 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 106 min |
| Jun 28, 6:49 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 101 min |
| Jun 28, 10:53 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.